Alert archive / Utah / Wind Advisories in 2010

Wind Advisory 29, NWS Salt Lake City, UT

November 21, 2010

NWS Salt Lake City, UT issued this wind advisory at Nov 21, 2010, 9:26 AM MST. It took effect at Nov 21, 2010, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2010, 9:26 AM MST (16:26 UTC)
In effect from
Nov 21, 2010, 12:00 PM MST
Expired
Nov 21, 2010, 6:56 PM MST
In force
7 hr
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

230 
WWUS75 KSLC 211626
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
926 AM MST SUN NOV 21 2010

UTZ013-021-220000-
/O.NEW.KSLC.WI.Y.0029.101121T1900Z-101122T0200Z/
SAN RAFAEL SWELL-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BULLFROG
926 AM MST SUN NOV 21 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: THE SAN RAFAEL SWELL AND GLEN CANYON RECREATION
  AREA...INCLUDING GREEN RIVER...HANKSVILLE AND LAKE POWELL.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: DEVELOPING THIS AFTERNOON AND PERSISTING UNTIL THE EARLY
  EVENING.

* IMPACTS: STRONG CROSS WINDS ON WEST TO EAST ROUTES INCLUDING
  INTERSTATE 70. HIGH PROFILE VEHICLES SHOULD USE CAUTION. SMALL
  CRAFT SHOULD NOT BE OUT ON LAKE POWELL DURING THIS TIME PERIOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
286 
WWUS75 KSLC 211856
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1156 AM MST SUN NOV 21 2010

UTZ019-220200-
/O.EXA.KSLC.WI.Y.0029.101121T1900Z-101122T0200Z/
UTAHS DIXIE AND ZION NATIONAL PARK-
INCLUDING THE CITY OF...ST GEORGE
1156 AM MST SUN NOV 21 2010

...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: UTAHS DIXIE INCLUDING ST GEORGE AND ZION NATIONAL
  PARK.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: DEVELOPING THIS AFTERNOON AND PERSISTING UNTIL THE
  EARLY EVENING. 

* IMPACTS: HIGH PROFILE VEHICLES SHOULD USE CAUTION. WIND
  SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ013-021-220200-
/O.CON.KSLC.WI.Y.0029.101121T1900Z-101122T0200Z/
SAN RAFAEL SWELL-GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...BULLFROG
1156 AM MST SUN NOV 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: THE SAN RAFAEL SWELL AND GLEN CANYON RECREATION
  AREA...INCLUDING GREEN RIVER...HANKSVILLE AND LAKE POWELL.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: DEVELOPING THIS AFTERNOON AND PERSISTING UNTIL THE
  EARLY EVENING. 

* IMPACTS: STRONG CROSS WINDS ON WEST TO EAST ROUTES INCLUDING
  INTERSTATE 70. HIGH PROFILE VEHICLES SHOULD USE CAUTION. SMALL
  CRAFT SHOULD NOT BE OUT ON LAKE POWELL DURING THIS TIME PERIOD.
  WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
866 
WWUS75 KSLC 212145
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
245 PM MST SUN NOV 21 2010

UTZ013-019-021-220200-
/O.CON.KSLC.WI.Y.0029.000000T0000Z-101122T0200Z/
SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE...
BULLFROG
245 PM MST SUN NOV 21 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* AFFECTED AREA: THE SAN RAFAEL SWELL...UTAHS DIXIE...AND GLEN
  CANYON RECREATION AREA. THIS INCLUDES ST GEORGE AND ZION
  NATIONAL PARK...GREEN RIVER...HANKSVILLE...AND LAKE POWELL.

* WINDS: SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: PERSISTING UNTIL THE EARLY EVENING.

* IMPACTS: STRONG CROSS WINDS ON WEST TO EAST ROUTES INCLUDING
  INTERSTATE 70. HIGH PROFILE VEHICLES SHOULD USE CAUTION. SMALL
  CRAFT SHOULD NOT BE OUT ON LAKE POWELL DURING THIS TIME PERIOD.
  WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WINDS WILL CREATE DANGEROUS BOATING CONDITIONS ON AREA
LAKES. THESE WINDS WILL CREATE VERY CHOPPY WATER AND GENERATE
LARGE WAVES WHICH COULD CAPSIZE OR SWAMP SMALL CRAFT. FOR YOUR
PERSONAL SAFETY...OPERATORS OF SMALL CRAFT ARE URGED TO POSTPONE
THEIR OUTINGS UNTIL THE WINDS SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
696 
WWUS75 KSLC 220156
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
656 PM MST SUN NOV 21 2010

UTZ013-019-021-220300-
/O.CAN.KSLC.WI.Y.0029.000000T0000Z-101122T0200Z/
SAN RAFAEL SWELL-UTAHS DIXIE AND ZION NATIONAL PARK-
GLEN CANYON RECREATION AREA/LAKE POWELL-
INCLUDING THE CITIES OF...GREEN RIVER...HANKSVILLE...ST GEORGE...
BULLFROG
656 PM MST SUN NOV 21 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE
WIND ADVISORY. WINDS HAVE GENERALLY DIMINISHED ACROSS THE ADVISORY
AREA. OCCASIONAL GUSTS TO 35 MPH WILL REMAIN POSSIBLE ACROSS THE
SAN RAFAEL SWELL AND LAKE POWELL AREAS THROUGH THE REMAINDER OF
THE EVENING HOURS.


$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Nov 21, 6:18 AM MST, 3 hours 8 minutes earlier.

Area forecast discussion, Nov 21, 6:18 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
618 AM MST SUN NOV 21 2010

.SYNOPSIS...A PACIFIC COLD FRONT WILL CROSS THE AREA TODAY.
ADDITIONAL STORM SYSTEMS WILL CROSS THE AREA THROUGH TUESDAY
NIGHT. HIGH PRESSURE WILL BUILD BACK INTO THE AREA STARTING
WEDNESDAY.

&&

.DISCUSSION...THE FRONTAL BOUNDARY REMAINS STALLED SOMEWHERE
BETWEEN PROVO AND DELTA THIS MORNING. THIS FEATURE SHOULD LIFT
NORTH SOMEWHAT AS A WARM FRONT LATER THIS MORNING BEFORE THE NEXT
PACIFIC COLD FRONT ARRIVES EARLY THIS AFTERNOON.

SNOW HAS PERSISTED ALONG AND NORTH OF THIS BOUNDARY OVERNIGHT WITH
ADDITIONAL SIGNIFICANT ACCUMULATION IN THE SALT LAKE AREA. THE SNOW
IS BECOMING LESS BANDED THIS MORNING AS THE SOUTHWEST FLOW
INCREASES AHEAD OF THE NEXT TROF AND SNOW WILL SPREAD INTO THE
NORTHERN WASATCH FRONT WITHIN THE NEXT SEVERAL HOURS.

THE SOUTHWEST FLOW ACROSS CENTRAL AND SRN UT IS MOIST AND SHOWERS
HAVE PERSISTED IN MAINLY UPSLOPE AREAS OVERNIGHT THERE. SOME OF
THESE HAVE BEEN RAIN BUT THIS SHOULD BECOME SNOW BY MIDDAY AS THE
UPSTREAM SYSTEM SPREADS COLDER AIR IN.

HAVE GONE AHEAD AND EXPANDED THE EXISTING WINTER STORM WARNING TO
COVER ALL THE WASATCH FRONT AND CACHE VALLEY. ALSO EXTENDED IT
FOR WY TO MATCH THE WASATCH FRONT AS SNOW SHOULD LAST THERE INTO
TONIGHT.

PLACED OTHER WESTERN AND SOUTHERN VALLEYS INTO AN ADVISORY FOR THE
SNOW TODAY BUT LEFT OUT DIXIE AND LAKE POWELL.

THE MTN HIGHLIGHTS CONTINUE UNCHANGED.

SOUTH WINDS SHOULD BECOME STRONG TO THE SOUTH OF THE STALLED FRONT
LATER THIS MORNING INTO EARLY AFTN UNTIL THE COLD FRONT ARRIVES.
APPEARS SPEEDS WILL BE BORDERLINE ADVISORY BUT HAVE OPTED TO NOT
ISSUE THIS AS MOIST LOW LEVELS AND SCATTERED PRECIP SHOULD REDUCE
DOWNWARD TRANSPORT SOMEWHAT. DID ADD BLOWING SNOW TO THE VALLEY
ADVISORIES HOWEVER.

THE COLD BLAST WITH THE LAST WAVE BEFORE THE LONG WAVE MOVES EAST
IS NOW A LITTLE SLOWER AND COLDER IN THE GUIDANCE AND HAVE
ADJUSTED GRIDS ACCORDINGLY.

&&

.AVIATION...IFR CONDITIONS IN LIGHT TO MODERATE SNOW WILL CONTINUE
THROUGH 14-15Z. THERE IS A 30 PERCENT CHANCE IFR CONDITIONS WILL
CONTINUE AS LATE AS 16Z. LIFR CONDITIONS ARE POSSIBLE IN THE
HEAVIEST SNOW. A BRIEF BREAK IN THE SNOW IS EXPECTED MID TO LATE
MORNING AHEAD OF ANOTHER ROUND OF SNOW EXPECTED TO DEVELOP AROUND
MIDDAY THROUGH THE AFTERNOON. THIS WILL USHER IN ANOTHER BOUT OF
IFR CONDITIONS.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 7 PM MST THIS EVENING FOR
     UTZ005-014>016-020.

     WINTER STORM WARNING UNTIL 5 AM MST WEDNESDAY FOR UTZ006>010.

     WINTER STORM WARNING UNTIL 7 AM MST MONDAY FOR UTZ001>004.

     WINTER WEATHER ADVISORY UNTIL 5 AM MST WEDNESDAY FOR UTZ517-518.

WY...WINTER STORM WARNING UNTIL 7 AM MST MONDAY FOR WYZ021.

&&

WILENSKY/YOUNG

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Nov 21, 6:40 AM MST, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
640 AM MST SUN NOV 21 2010

UTZ001>016-019>021-517-518-WYZ021-221345-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
640 AM MST SUN NOV 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THE NEXT IN A SERIES OF PACIFIC STORM SYSTEMS WILL SPREAD INTO
THE OUTLOOK AREA TODAY. GUSTY SOUTH WINDS WILL DEVELOP ACROSS
CENTRAL AND SOUTHERN UTAH AHEAD OF THIS SYSTEM THEN DIMINISH THIS
AFTERNOON.

SNOW WILL BECOME WIDESPREAD AGAIN TODAY WITH SIGNIFICANT
ACCUMULATION IN THE MOUNTAINS...WESTERN AND HIGHER SOUTHERN
VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD MOIST WESTERLY FLOW WILL KEEP SNOW GOING OVER MAINLY THE
NORTHERN OUTLOOK AREA MONDAY AND MONDAY NIGHT. A STRONGER AND
COLDER SYSTEM IS EXPECTED FOR TUESDAY AND TUESDAY NIGHT.

HEAVY SNOW ACCUMULATION WILL CONTINUE IN ALL MOUNTAIN AREAS FROM
THIS SERIES OF STORMS. SIGNIFICANT ACCUMULATION IS ALSO LIKELY IN
MOST VALLEYS EXCEPT THE FAR SOUTH.

STRONG WINDS ARE EXPECTED WITH THE TUESDAY STORM. THIS SYSTEM
WILL ALSO BRING A VERY COLD AIRMASS INTO THE OUTLOOK AREA THAT
WILL REMAIN IN PLACE THROUGH WEDNESDAY.

THE STRONG WINDS WITH THIS STORM COULD CREATE BLIZZARD LIKE
CONDITIONS OVER MAINLY THE NORTHERN AND CENTRAL OUTLOOK AREA FOR A
TIME TUESDAY NIGHT...AND COULD SERIOUSLY IMPACT TRAVEL.

A COLD NORTHERLY FLOW WILL GRADUALLY GIVE WAY TO HIGH PRESSURE
FOR THE LATTER PART OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 2:45 PM MSTWinter Storm WatchSLC25 hr

Nearby

Wind Advisories in Utah, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.